Why can you not drink while using the medication?
15 Feb 2012
Alcohol and Metronidazole interact in a severe or even dangerous way. Even the prescribing information for Metronidazole products warn of this possible interaction, stating that consuming alcohol while taking this drug (or even within three days of Metronidazole) may cause the following side effects:
Nausea; Vomiting; Flushing; Headache; Digestive upset.
However, recent clinical studies have failed to demonstrate a significant interaction between Metronidazole and alcohol. Despite the lack of a demonstrated interaction, the doc/pharmacist will probably still warn you to avoid alcohol while taking this medicine. Most of the supposed effects of the Metronidazole/alcohol interaction can be attributed to just the antibiotic.
It is your decision whether or not to drink alcohol while taking Metronidazole. Perhaps you are willing to risk the possibility of unpleasant effects. Perhaps you prefer to avoid even the possibility of such problems.
Please take care, wish you best!
15 Feb 2012
Profuse nausea and vomiting will occur if you drink on metrogel. Worse if you take the flagyl pills, but some react even with the vaginal gel. When i say profuse, think projectile as well. Alcohol should be avoided at all cost when on metronidazole in any form. Patti
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Metronidazole (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a purple-like discharge, I’ve been using Metronidazole vaginal Gel for three days. I’ve searched the internet for over two hours ...
3 answers • 26 Sep 2009
I no longer have the applicators for my Metronidazole vaginal gel. I know the applicator holds 5 grams of the gel, but how much would that be in mLs, ...
1 answer • 18 Aug 2012
I have been taking it for five days now and am still experiencing vaginal discomfort. I appear to have a difficult case. My gyno also added ...
0 answers • 6 Mar 2013
1 answer • 14 Jun 2013